MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO STRAIGHT; INSTRUMENT, ULTRASONIC SURGICAL

STRYKER INSTRUMENTS-KALAMAZOO STRAIGHT; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number 5450800307
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Awaiting return of device to manufacturer.
 
Event or Problem Description
It was reported that during a surgical procedure, it was noted that the tip of the device melted due to heat.It was also reported there were no delays and no adverse consequences as a result of this event.It was further reported that the procedure was completed successfully.
 
Additional Manufacturer Narrative
H6; the tip sleeve product reported involved in this event was returned for evaluation.The reported malfunction for a melted sleeve was confirmed on receipt of the product.The product was evaluated by product engineering who concluded that based on the observations during evaluation, the cause of the melted sleeve cannot be determined as there are no indications that the tip was faulty.Based on the tests completed, there is no evidence that either the tip or sleeve were defective which caused the sleeve to melt.The most likely cause was insufficient irrigation associated with the tubing setup or priming of the irrigation before use.All sonopet 1.0 tips generate heat during normal operation.To that end, adequate irrigation must be used with part numbers to prevent unintended thermal damage to the patient and the device.Alternatively, it is possible that a handpiece with a damaged knuckle could have increased the contact force between the tip and the sleeve.In either instance, neither can be confirmed from this investigation.
 
Event or Problem Description

Brand Name
STRAIGHT
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key10162412
Report Number0001811755-2020-01493
Device Sequence Number11362783
Product Code LFL
UDI-Device Identifier37613252026670
UDI-Public37613252026670
Combination Product (Y/N)N
PMA/510(K) Number
K020220
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2022
Device Catalogue Number5450800307
Device Lot Number1000328482
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2020
Initial Date Received by Manufacturer 05/25/2020
Supplement Date Received by Manufacturer07/24/2020
Initial Report FDA Received Date06/17/2020
Supplement Report FDA Received Date07/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1